MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LS3112
Medical Device Problem Codes Failure to Fire (2610); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: one used ls3112 ligasure device was received, and evaluation of the sample found one broken and missing snap from the electrode jaw, however the customer reported condition was not confirmed.The returned disposable electrodes were assembled on a set of forceps.The investigation found the device to function normally and within specifications as it relates to the customer reported condition.The investigation identified that one of the snaps was broken and missing, however this additional finding did not contribute to the customer reported condition.Snap damage can be caused by the user improperly misaligning the snaps into the mating holes during assembly.This damage can also be caused by multiple assembly attempts.The investigation identified the root cause of the event to be attributed to user error.The product instructions for use contains additional information on the proper method of assembling the electrodes onto the reusable instrument to avoid damage.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the device did not activate during a procedure.The reporter indicated that there was no patient injury.The incident device was returned for examination and inspection of the received device identified that one of the snaps had broken off and was not returned.Additional information has been requested to determine if the broken snap occurred during or after the procedure but no details have been provided by the facility.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key7061222
Report Number1717344-2017-06282
Device Sequence Number1916121
Product Code GEI
UDI-Device Identifier20884524002511
UDI-Public20884524002511
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K981916
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Model NumberLS3112
Device Catalogue NumberLS3112
Device Lot Number63270171X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2017
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer06/24/2018
08/08/2018
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date07/20/2018
10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;